Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 46, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 17, 2004, 6:44 PM CDT for Dickson County, Hickman County, Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 17, 2004, 6:44 PM CDT (23:44 UTC)
- Expired
- May 17, 2004, 7:15 PM CDT
- In force
- 31 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Dickson County, TN, Hickman County, TN
The radar
The Nashville radar (KOHX), 85 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.7 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 652 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 999 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 172344
SVRBNA
TNC043-081-180015-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
642 PM CDT MON MAY 17 2004
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEAST DICKSON COUNTY IN TENNESSEE
NORTHEAST HICKMAN COUNTY IN TENNESSEE
* UNTIL 715 PM CDT
* AT 640 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 8 MILES SOUTH OF BURNS...OR 10 MILES SOUTHEAST
OF DICKSON...MOVING NORTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
OVER INTERSTATE 40 NEAR DICKSON THROUGH 715 PM CDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR HEAVY DOWNPOURS...LARGE HAIL...AND DEADLY LIGHTNING.
LAT...LON 3608 8719 3574 8723 3563 8742 3565 8773
3591 8772 3597 8753 3599 8740 3614 8728
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 2:20 PM CDT, 4 hours 24 minutes earlier.
Area forecast discussion, May 17, 2:20 PM CDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 220 PM CDT MON MAY 17 2004 .DISCUSSION... WEAK SHORTWAVE WILL MOVE ACROSS THE LOWER MS VALLEY TONIGHT AND INTO THE NORTHERN GULF BY TUESDAY NIGHT. THIS WILL TRANSLATE INTO A CONTINUING PERIOD OF SCATTERED SHOWERS AND STORMS ACROSS MIDDLE TN THROUGH WEDNESDAY. AN UPPER LEVEL RIDGE WILL BEGIN TO BUILD OVER THE SOUTHERN PLAINS ON WEDNESDAY. THIS RIDGE WILL THEN MOVE ACROSS MIDDLE TN ON THURSDAY. WILL CONTINUE WITH POPS IN THE 40 TO 50 PERCENT RANGE TONIGHT AND TUESDAY. 30 POPS WILL THEN BE IN STORE ON TUESDAY NIGHT INTO WEDNESDAY AS THE UPPER SHORTWAVE MOVES SOUTHEAST INTO THE NORTHERN GULF. WILL REMOVE POPS FROM THE FORECAST WED NT AND THURSDAY AS THE UPPER HIGH BECOMES POSITIONED ACROSS MIDDLE TN. FOR NEAR TERM TEMPS...BY FOCUSING ON CURRENT TEMPS AND TRENDS...WILL TAKE THE OVER FOR HIGH TEMPS AND GO WITH THE GUIDANCE ON MINS. CURRENT TEMP AT BNA IS 83F...SO EVEN TODAY GUIDANCE IS TOO LOW. IN THE EXTENDED...UPPER RIDGE SHIFTS EASTWARD AND THE WEST TO SOUTHWEST UPPER LEVEL FLOW PATTERN WILL RESUME. THEREFORE...WILL CONTINUE WITH ISOLATED POPS ON FRIDAY. SATURDAY THROUGH MONDAY...UPPER LEVEL IMPULSES RETURN AGAIN WITHIN THE SOUTHWESTERLY FLOW ALOFT. WITH CLIMO BEING AROUND A 25 POP...WILL GO WITH SCATTERED SHOWERS AND STORMS THROUGH THE WEEKEND. && .BNA WATCHES/WARNINGS/ADVISORIES...NONE. && 21
Hazardous weather outlook, May 17, 5:30 AM CDT, 13 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT MON MAY 17 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-181030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT MON MAY 17 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GIRODO
In the hours before
Special weather statement, May 17, 5:34 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 534 PM CDT MON MAY 17 2004 TNZ032>034-064>066-078>080-180000- CUMBERLAND-DEKALB-FENTRESS-GRUNDY-OVERTON-PUTNAM-VAN BUREN-WARREN- WHITE- 534 PM CDT MON MAY 17 2004 ...STRONG THUNDERSTORMS OVER THE SOUTHERN CUMBERLAND PLATEAU REGION WILL CONTINUE MOVING SLOWLY NORTHWARD... STRONG THUNDERSTORMS WERE LOCATED OVER WARREN...VAN BUREN AND WHITE COUNTIES AND WILL CONTINUE DRIFTING SLOWLY TO THE NORTH. THESE STORMS WILL PRODUCE HEAVY DOWNPOURS AND WITH THE SLOW MOVEMENT LOCALIZE RAINFALL AMOUNTS OVER ONE INCH PER HOUR WILL OCCUR. PONDING OF WATER IN LOW LYING AREAS AND ROADWAYS WILL MAKE FOR HAZARDOUS DRIVING CONDITIONS. THESE STORMS WILL ALSO PRODUCE SMALL HAIL AND DANGEROUS LIGHTNING. BEFORE 700 PM...THIS AREA OF STORMS WILL MOVE NORTHWARD INTO DE KALB...PUTNAM...CUMBERLAND AND OVERTON COUNTIES. 31
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.